Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Been on Lo Loestrine for over a year. Had sex. Why is there dark brown discharge? Am I pregnant?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I've been on Lo Loestrine for over a year. My boyfriend and I had sex last Monday, and on Thursday, I had a dark brown discharge. Now I'm bleeding like a normal period, but should not have my period for 2 weeks (5/31 or 6/1). What could be causing this? Could I be pregnant? I have not missed any pills.
Posted Sat, 16 Jun 2012 in Pregnancy
Answered by Dr. Sree Gouri SR 2 hours later
thanks for the query.

according to your description the possible causes are,

- Lo Loestrin are low dose combined oral contraceptive pills, bleeding irregularities can be seen in 5% of women using them, among these irregularities bleeding in between periods is common, dark brown discharge can also be seen.

-as there is 1% failure rate of the tablets the chance of pregnancy is there in general, so it can also be implantation bleeding.

but in your case the chance of pregnancy is less because,
as your told that still 2 weeks time is there for your periods.

So went you had intercourse that time will be around 10th day of menstrual cycle, in case of regular periods ovulation occurring at 10th day is rare.
so the possibility of pregnancy is less but can't be completely ruled out.

now you continue the tablets and if the bleeding doesn't stop or becomes severe you visit your gynecologist and take medicines to stop the bleeding,

if you didn't get your regular periods on date undergo urine pregnancy test to rule out pregnancy. Depending on the result further management can be planned.

if these symptoms continue in the future cycles think about changing the type of pills.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor